Since my early teens ive always had what i described has fidgety feet and have never been able to sleep with my feet under the duvet...This was never a real issue, just something I lived with.
In my late teens, early 20's this disease became a real nuisance and started to effect my hands. It was mentioned casually in conversation to my GP but nothing was really looked into.
in 2001, following a personal trauma in my life, I experienced a severe mental breakdown. This seemed to intensify the severity of my RLS, I found it impossible to either sleep or relax in any position. I was effected 24/7, but night time was a nightmare. It effected feet, legs, arms and hands with equal intensity.
I was finally diagnosed in 2010 with severe/acute RLS and was almost fobbed off by the Neurologist. However, in his defence, he decided to send me for Electromyography.
This procedure actually determined that I had Sensory Neurology, which was causing the RLS. Since 2010, the disease has rapidly worsened to the extent where (on a bad day) it is now affecting my ability to cope on a day to day basis.
It has also now caused a relapse of my depression, hence why as i write this ive just spent two of the last 3 days in A*E following overdoses.
Now im not mentioning the last bit to gain any sympathy, Ive learnt to accept my illness and am attempting to regain control of my illness...However, in case there are people who are not aware of this, RLS is caused by an interferrence in the brain of the chemical Dopamine, low levels of Dopamine can result in elevated levels of depression. This is a very shortened and simplified version of the scientific facts, but I just wanted to share with people this fact. Depression is a silent illness sometimes and people may not even know there suffering.
For the public record, im currently perscribed Pramipexole, Pregabalin, Tramadol, Paracetamol, Amlopidine, Bendrofluorodhiazide, simvastatin, colofac ad motillum for my problems. Does anyone else have any perspective on there experiences with RLS and how ineffective the medication seems to be.